Does anyone have any experience with lameness as a side-effect of palladia?
My dog Zeke (~13 years old, 70-pound, mixed-breed) was diagnosed with thyroid cancer back in December and had one thyroid gland removed in January. He's been on 80mg of palladia three times/week since then. I know that one of the possible side-effects of the drug is lameness, but I haven't found much info about it, as in how it manifests.
For roughly the past two months, Zeke has off-and-on favored his right rear leg. It started while we were out for a walk. Part way into the walk, I noticed he was slightly limping so we turned around and headed back to the house. In the 15 minutes it took to get back home, he went from 'slightly limping' to 'not using at all'; he held that leg/foot completely off the ground and wouldn't put any weight on it. The next day, he'd put it down and walk a couple steps on it before holding it up again. By the third day, he was mostly back to normal, though his gait looked a little different.
And that seems to be the cycle. He'll be fine for a few days and then, out of the blue, he'll refuse to put that foot on the ground to bear any weight. 2-3 days later, he's mostly normal again. I called the vet hospital that's treating him for the cancer and they didn't think it sounded like palladia lameness. I had Zeke to my regular vet for blood/urine work last month and told her about the problem. Zeke wasn't favoring the leg at that time but my vet poked, prodded, and manipulated the leg all over and got no reaction from Zeke. He's gone through the cycle twice since then and started it again yesterday evening. I've got another appointment with my regular vet next Monday to see if she can find something this time.
So, my main question in this long message is: Has anyone experienced lameness in a dog while on palladia? If so, how did it manifest? How quickly and how severe?
Dave & Zeke